Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 123, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 24, 2002, 4:28 PM CDT for Calhoun County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2002, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 24, 2002, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Calhoun County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:30 PM CDT | Hail 0.75 | Pittsboro, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 242128 SVRMEM MSC013-242200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 428 PM CDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 500 PM CDT. * AT 425 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER PITTSBORO...MOVING NORTH AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 500 PM CDT INCLUDE... PITTSBORO... BRUCE... BANNER... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3383 8940 3388 8919 3418 8927 3418 8953
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:00 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 24, 3:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT MON JUN 24 2002 SAT IMAGERY THIS AFTN WAS SHOWING THE UPR LO OVR LA WITH TSTMS FIRING ACROSS THE LWR MS RVR VALLEY. THE LOCAL 88D RADAR LOOP WAS SHOWING SCTD PRECIP ACROSS NRN SXNS OF THE FA ALONG THE STATE LINE AND OVR FAR SRN SXNS. SFC ANALYSIS INDICATED TEMPS TO BE AROUND 90 AND DPTS IN THE UPR 60S/LWR 70S. EXPECT THE UPR LO TO MEANDER ACROSS THE LWR MS VALLEY THE NEXT 36 HRS BEFORE OPENING UP AND BECOMING AN ELONGATED SHEAR AXIS FROM ERN TX NEWD INTO THE LWR OH VALLEY. MEANWHILE AN UPR TROF WILL PASS THRU THE GTLKS REGION LATER IN THE WEEK BRINGING A CDFNT SWD INTO THE OH VALLEY BUT SHUD WASH OUT NORTH OF THE FA. MODELS INDICATE PLENTY OF MOIST WILL ADVECT NWD INTO THE FA WITH IMPULSES ROTATING AROUND THE UPR LO. SINCE THE REMANENTS OF THE UPR LOW WILL NOT BE OVERHEAD LO CHC POPS WILL BE USED. CURRENT FCST HAS A GOOD HANDLE ON THE SITUA WITH CONT LO CHC POPS THRU THE WEEK...MAINLY DIURNAL IN NATURE AND WARM TEMPS ON HAND. PRELIMINARY NUMBERS... MEM 074/089 074/089 071 232 MKL 070/087 070/089 071 232 JBR 070/088 070/089 071 232 TUP 070/088 070/089 072 232 .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.